MAUDE Adverse Event Report: PENUMBRA, INC. POD; HCG, KRD

PENUMBRA, INC. POD; HCG, KRD
Model Number RBYPOD4-A
Medical Device Problem Codes Break (1069); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned pod coil revealed a fractured pusher assembly.If the device is mishandled at extreme angle during advancement, damage such as a kink and subsequent fracture may occur.Further evaluation of the device revealed that the pe fibers were fractured, and the embolization coil was detached from the pusher assembly.If the device is forcefully retracted against resistance, damage such as a pe fibers fracture may occur and subsequently the embolization coil may detach from the pusher assembly.The root cause of the resistance could not be determined.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat a varicocele using pod coils and a lantern delivery microcatheter (lantern).During the procedure, while advancing the pod coil into the lantern, the radiology technician noticed a kink on the pusher assembly of the pod coil.The radiology technician then attempted to slowly advance the pod coil; however, the kink became worse.Therefore, it was decided to remove the pod coil.Upon retraction, it was noticed that the pod coil was detached from its pusher assembly.The physician was able to pull the detached pod coil from the rotating hemostasis valve (rhv) by hand.The procedure was completed using a new pod coil and the same lantern.There was no report of an adverse effect to the patient.

Brand Name
POD
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key12169673
Report Number3005168196-2021-01534
Device Sequence Number4198660
Product Code HCG
UDI-Device Identifier00814548019598
UDI-Public00814548019598
Combination Product (Y/N)Y
Initial Reporter CountryCA
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/14/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBYPOD4-A
Device Catalogue NumberRBYPOD4
Device Lot NumberF105119
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2021
Initial Report FDA Received Date07/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age32 YR
Date Report Sent to FDA01/01/2005